MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012537-40
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It is possible that as the stent was being deployed interactions with the anatomy and/or the stent was deployed too quickly resulting in the stent to have appeared as unraveled/stretched and broken; however, this could not be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.The treatment appears to be related to the operational context of the procedure as post dilatation was performed with a 8.0x40mm balloon per standard practice and to make sure the distal end of the stent was expanded to allow placement of another stent inside it.Then a 10x20mm absolute pro stent was deployed inside the distal end of the stent as treatment and was also post-dilated per standard practice.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mid left superficial femoral artery (sfa) with mild calcification.The 9.0x40mm absolute pro vascular self expanding stent system (sess) was advanced to the target lesion without resistance and the stent deployed without resistance or difficulties, however, it was noted approximately 10-15mm of the distal end of the stent appeared to be unraveled and broken.The rest of the stent deployed as normal.The sess was removed and post dilatation was performed with a 8.0x40mm balloon per standard practice and to make sure the distal end of the stent was expanded to allow placement of another stent inside it.Then a 10x20mm absolute pro stent was deployed inside the distal end of the stent as treatment and was also post-dilated per standard practice.There was no no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15107996
Report Number2024168-2022-08193
Device Sequence Number14809549
Product Code NIP
UDI-Device Identifier08717648176227
UDI-Public08717648176227
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number1012537-40
Device Catalogue Number1012537-40
Device Lot Number0120361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight97 KG